Alert archive / Idaho / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 18, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at May 29, 2005, 3:36 PM MDT for Cassia County, Idaho. It was in force for 69 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 29, 2005, 3:36 PM MDT (21:36 UTC)
- Expired
- May 29, 2005, 4:45 PM MDT
- In force
- 69 min
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
County Cassia County, ID
The radar
The Pocatello radar (KSFX), 118 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 9.6 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1805 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 255 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 2:40 PM MDT, 56 minutes earlier.
Area forecast discussion, May 29, 2:40 PM MDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO IDAHO 240 PM MDT SUN MAY 29 2005 .DISCUSSION...LATEST RADAR LOOP SHOWING AN ARC OF STRONG THUNDERSTORMS FORMING JUST WEST OF FCST/A CLOSE TO MID LEVEL LOW. STORMS ARE MOVING VERY SLOWLY SO MAIN THREAT WILL BE HAIL/LOCALLY HEAVY RAIN AS THEY SLOWLY TRACK INTO OUR WESTERN ZONES LATE THIS AFTERNOON AND EVENING. LATEST NAM MODEL TRACKS 7H LOW EAST ALONG UT/ID BORDER TONIGHT. 7H LOW SHOULD BE POSITIONED ACROSS SE CORNER OF ID BY 12Z MON. LATEST NAM KEEPS A BAND OF PRECIP ACROSS SE ZONES MOST OF TONIGHT AS THERMAL GRADIENT ALONG SFC COLD FRONT INCREASES. THUS HAVE KEPT A MENTION OF POPS MOST AREAS (HIGHEST POPS SE ZONES). BY LATE MONDAY UPPER LOW ACROSS MT WILL TAKE OVER AND KEEP ID IN COOL NW FLOW. LAPSE RATES WILL BE STEEP ON MONDAY GIVEN PROXIMITY OF COLD UPPER LOW. NAM MODEL DEVELOPS CONVECTION ACROSS THE AREA MONDAY AFTERNOON IN NW FLOW AND THIS SEEMS REASONABLE (GFS DRY). MONDAY NIGHT SHOULD BE MAINLY DRY WITH CLEARING. THIS WILL BE SHORT LIVED AS YET ANOTHER 5H TROF (POSITIVE TILT) APPROACHES AREA. THIS TROF WILL SPREAD PRECIP INTO THE CENTRAL MTNS TUESDAY NIGHT AND THEN ACROSS REMAINDER OF AREA ON WEDNESDAY. SFC COLD FRONT APPEARS TO TRACK ACROSS AREA EARLY WED. THIS WILL BE A RATHER COLD TROF WITH SEVERAL REINFORCING SHOTS. UPPER TROF SHOULD BE FAR ENOUGH SOUTH TO KEEP DIURNAL SHOWERS ACROSS AREA THROUGH FRIDAY. COLDEST AIR SHOULD ARRIVE LATE FRIDAY AS ONE FINAL SPOKE OF ENERGY ROUNDS DEEP TROF. PER GFS... TROF SHOULD MOVE EAST OF FORECAST AREA BY SAT AFTN. LOOKS LIKE A DRY AND MILD WEEKEND BUT LOW CONFIDENCE IN FORECAST ATTM. WINTHER && .AVIATION...SCATTERED AFTERNOON AND EVENING CONVECTION TODAY WITH THE POTENTIAL FOR BRIEF HEAVY DOWNPOURS AND SMALL HAIL. && .PIH WATCHES/WARNING/ADVISORIES...NONE. && WEATHER INFORMATION ON-LINE 24-HOURS A DAY (ALL LOWER-CASE LETTERS) WWW.WEATHER.GOV/POCATELLO
Hazardous weather outlook, May 29, 5:25 AM MDT, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 525 AM MDT SUN MAY 29 2005 IDZ017>025-031-032-301200- LOST RIVER/PASHIMEROI-CACHE VALLEY/IDAHO PORTION- SOUTH CENTRAL HIGHLANDS-WASATCH MOUNTAINS/IDAHO PORTION- LOWER SNAKE RIVER PLAIN-SAWTOOTH MOUNTAINS-EASTERN MAGIC VALLEY- BIG AND LITTLE WOOD RIVER REGION-UPPER SNAKE RIVER PLAIN- CARIBOU HIGHLANDS-UPPER SNAKE HIGHLANDS- 525 AM MDT SUN MAY 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER MOST OF SOUTHEAST IDAHO THIS AFTERNOON AND EVENING. THESE STORMS ARE EXPECTED TO PRODUCE BRIEF HEAVY DOWNPOURS...SMALL HAIL AND WIND GUSTS TO 30 TO 40 MPH. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SPOTTER INFORMATION STATEMENT... WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS. THIS WOULD INCLUDE ALL HAIL...WIND...AND HEAVY RAIN AND SNOW REPORTS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES. DSH
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 6:32 PM MDT | Severe Thunderstorm Warning | PIH | Caribou | 28 min |
| May 29, 4:35 PM MDT | Severe Thunderstorm Warning | PIH | Cassia | 55 min |
| May 29, 4:55 PM MDT | Tornado Warning | PIH | Cassia | 20 min |
| May 29, 5:17 PM MDT | Tornado Warning | PIH | Cassia, Power | 26 min |
| May 29, 5:26 PM MDT | Severe Thunderstorm Warning | PIH | Cassia | 31 min |
| May 29, 5:55 PM MDT | Severe Thunderstorm Warning | PIH | Cassia | 65 min |
| May 29, 5:59 PM MDT | Severe Thunderstorm Warning | PIH | Power | 14 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.